Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 61, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 18, 2009, 5:43 AM CDT for Plymouth County, Sioux County, Woodbury County, Iowa; Lincoln County, Union County, South Dakota; Dakota County, Nebraska. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2009, 5:43 AM CDT (10:43 UTC)
- Expired
- Jun 18, 2009, 6:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
Counties Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Dakota County, NE, Lincoln County, SD, Union County, SD
The radar
The Sioux Falls radar (KFSD), 107 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 6:04 AM CDT | TSTM WND GST 45 | Sioux City, IA | ALSO PEA SIZE HAIL. RAIN TOTAL 1.15 INCHES. |
| Jun 18, 6:05 AM CDT | TSTM WND DMG | Jefferson, SD | TREES DOWN |
| Jun 18, 6:15 AM CDT | HAIL 0.25 | Hawarden, IA | MOSTLY HEAVY RAIN WITH AROUND 1 INCH IN A SHORT PERIOD AFTER 6AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 4:20 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1256 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1892 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 181043
SVRFSD
IAC149-167-193-NEC043-SDC083-127-181130-
/O.NEW.KFSD.SV.W.0061.090618T1043Z-090618T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
543 AM CDT THU JUN 18 2009
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAKOTA COUNTY IN NORTHEAST NEBRASKA
WESTERN PLYMOUTH COUNTY IN NORTHWEST IOWA
WESTERN SIOUX COUNTY IN NORTHWEST IOWA
WESTERN WOODBURY COUNTY IN NORTHWEST IOWA
SOUTHERN LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA
UNION COUNTY IN SOUTHEAST SOUTH DAKOTA
* UNTIL 630 AM CDT
* AT 542 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 19 MILES WEST OF BERESFORD TO
12 MILES NORTHWEST OF EMERSON...AND WERE MOVING NORTHEAST AT 35
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HUBBARD AROUND 555 AM CDT...
JACKSON...HOMER...ELK POINT AROUND 600 AM CDT...
UNION COUNTY STATE PARK AROUND 605 AM CDT...
DAKOTA CITY...NORTH SIOUX CITY...JEFFERSON...BERESFORD AROUND 610
AM CDT...
SIOUX CITY AND STONE STATE PARK AROUND 615 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF LARGE DAMAGING HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND
SOUTHEASTERN SOUTH DAKOTA.
&&
LAT...LON 4227 9635 4227 9673 4252 9672 4252 9664
4255 9663 4261 9672 4267 9671 4266 9679
4268 9681 4308 9681 4309 9693 4327 9692
4325 9617 4221 9608 4221 9636
TIME...MOT...LOC 1043Z 244DEG 31KT 4301 9712 4242 9686
$$
LIEBL4 follow-up statements
000
WWUS53 KFSD 181057
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
557 AM CDT THU JUN 18 2009
IAC149-167-193-NEC043-SDC083-127-181130-
/O.CON.KFSD.SV.W.0061.000000T0000Z-090618T1130Z/
SIOUX IA-PLYMOUTH IA-WOODBURY IA-DAKOTA NE-LINCOLN SD-UNION SD-
557 AM CDT THU JUN 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR UNION...SOUTHERN LINCOLN...DAKOTA...WESTERN WOODBURY...WESTERN
PLYMOUTH AND WESTERN SIOUX COUNTIES...
AT 557 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BERESFORD TO JACKSON...MOVING
NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BERESFORD...WESTFIELD AND JEFFERSON AROUND 605 AM CDT...
DAKOTA CITY...NORTH SIOUX CITY AND STONE STATE PARK AROUND 610 AM
CDT...
SLOAN...SERGEANT BLUFF...SALIX AND SIOUX CITY AROUND 615 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. THIS IS AN
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 4227 9635 4227 9673 4252 9672 4252 9664
4255 9663 4261 9672 4267 9671 4266 9679
4268 9681 4308 9681 4309 9693 4327 9692
4325 9617 4221 9608 4221 9636
TIME...MOT...LOC 1057Z 244DEG 31KT 4301 9682 4244 9660
$$
LIEBL000
WWUS53 KFSD 181101
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
601 AM CDT THU JUN 18 2009
IAC149-167-193-NEC043-SDC083-127-181130-
/O.CON.KFSD.SV.W.0061.000000T0000Z-090618T1130Z/
SIOUX IA-PLYMOUTH IA-WOODBURY IA-DAKOTA NE-LINCOLN SD-UNION SD-
601 AM CDT THU JUN 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR UNION...SOUTHERN LINCOLN...DAKOTA...WESTERN WOODBURY...WESTERN
PLYMOUTH AND WESTERN SIOUX COUNTIES...
AT 601 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ALCESTER TO DAKOTA CITY...MOVING
NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SIOUX CITY AROUND 605 AM CDT...
SLOAN AND CHATSWORTH AROUND 610 AM CDT...
HORNICK AND BRONSON AROUND 615 AM CDT...
HINTON AND HAWARDEN AROUND 620 AM CDT...
HUDSON...MERRILL...LAWTON AND CRAIG AROUND 625 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. THIS IS AN
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 4227 9635 4227 9673 4252 9672 4252 9664
4255 9663 4261 9672 4267 9671 4266 9679
4268 9681 4308 9681 4309 9693 4327 9692
4325 9617 4221 9608 4221 9636
TIME...MOT...LOC 1101Z 244DEG 31KT 4303 9671 4243 9643
$$
LIEBL000
WWUS53 KFSD 181114
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
614 AM CDT THU JUN 18 2009
IAC149-167-193-NEC043-SDC083-127-181130-
/O.CON.KFSD.SV.W.0061.000000T0000Z-090618T1130Z/
SIOUX IA-PLYMOUTH IA-WOODBURY IA-DAKOTA NE-LINCOLN SD-UNION SD-
614 AM CDT THU JUN 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR UNION...SOUTHERN LINCOLN...DAKOTA...WESTERN WOODBURY...WESTERN
PLYMOUTH AND WESTERN SIOUX COUNTIES...
AT 614 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ALCESTER
TO LAWTON...MOVING NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MERRILL AND HAWARDEN AROUND 620 AM CDT...
HUDSON...CRAIG AND BRUNSVILLE AROUND 625 AM CDT...
LE MARS...STRUBLE AND IRETON AROUND 630 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. THIS IS AN
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND
SOUTHEASTERN SOUTH DAKOTA.
&&
LAT...LON 4227 9635 4227 9673 4252 9672 4252 9664
4255 9663 4261 9672 4267 9671 4266 9679
4268 9681 4308 9681 4309 9693 4327 9692
4325 9617 4221 9608 4221 9636
TIME...MOT...LOC 1114Z 244DEG 31KT 4305 9657 4252 9619
$$
LIEBL000
WWUS53 KFSD 181130
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
630 AM CDT THU JUN 18 2009
IAC149-167-193-NEC043-SDC083-127-181140-
/O.EXP.KFSD.SV.W.0061.000000T0000Z-090618T1130Z/
SIOUX IA-PLYMOUTH IA-WOODBURY IA-DAKOTA NE-LINCOLN SD-UNION SD-
630 AM CDT THU JUN 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR UNION...SOUTHERN LINCOLN...
DAKOTA...WESTERN WOODBURY...WESTERN PLYMOUTH AND WESTERN SIOUX
COUNTIES EXPIRES AT 630 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. ALTHOUGH THIS STORM IS NO LONGER SEVERE...HAIL TO THE SIZE OF
NICKELS AND 50 MPH WINDS ARE POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR NORTHWEST IOWA AND NORTHEAST NEBRASKA AND
SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4227 9635 4227 9673 4252 9672 4252 9664
4255 9663 4261 9672 4267 9671 4266 9679
4268 9681 4308 9681 4309 9693 4327 9692
4325 9617 4221 9608 4221 9636
TIME...MOT...LOC 1130Z 244DEG 31KT 4311 9640 4258 9602
$$
LIEBLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 5:08 AM CDT, 35 minutes earlier.
Area forecast discussion, Jun 18, 5:08 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 505 AM CDT WED JUN 17 2009 .DISCUSSION... ABBREVIATED DISCUSSION TODAY DUE TO ON GOING STRONG CONVECTION S OF I 90. THIS CURRENT CONVECTION IS ASSOCIATED WITH A DECENT S/W WHICH GOT GOING EARLY TONIGHT IN WRN NEB...AND IS NOW BEING ENHANCED BY STRONG ISENTROPIC ASCENT AND DECENTLY STRONG WINDS ABOVE 1.5 KM. DIRECTIONAL WIND SHEAR IS MEAGER...BUT IT IS LIKELY THIS EARLY MORNING MCS COULD LAY DOWN SOME QUARTER SIZED HAIL AND FAIRLY BURLY STRAIGHT LINE WINDS S OF I 90. OTHERWISE...ISENTROPIC LIFT AND SUBTLE WAA CONTS THRU A GOOD PORTION OF THE FA IN THE MID AND LATE MORNING HOURS...ESP THROUGH AREAS ALONG AND E OF I 90. BUT DUE TO THIS CONTINUED ASCENT...IT IS HARD TO TOTALLY RULE OUT ACTIVITY IN THE LATE MORNING ALBEIT WITH GREATLY DECREASED POPS. DO NOT SEE A LOT OF MECHANISMS TO SPAWN TS IN THE EARLY AFTERNOON. BUT THEN TOWARD EVENING...BOTH NAM AND GFS BEGIN TO POINT TOWARD A DEVELOPING SFC BOUNDARY SAGGING DOWN FM THE NW...THEN MOVG SEWD ACROSS THE FA THRU THE EVENING HRS. NAM40 INSTABILITY PARAMETERS IS QUITE STRONG LATE TODAY AND THIS EVENING. WIND SHEAR ON THE MODELS LOOK A BIT UNIDIRECTIONAL AHEAD OF THE WIND SHIFT. BUT AM NOT BUYING ALL OF THAT AS AM ANTICIPATING SOME BACKING OF THE NEAR SFC WINDS AHEAD OF THE ADVANCING SFC BOUNDARY WHICH WL AID IN STRONG CURVATURE. THEREFORE BELIEVE THE SPC MDT RISK IS WELL PLACED ATTM ACROSS AREAS ALONG AND E OF I 29 IN OUR FA...COUPLED WITH A VERY POTENT S/W MOVG NEWD ACROSS THE AREA THIS EVENING. MOST IMPRESSIVE IS THE JET STREAK STREAMING INTO THIS FA...VERY STRONG FOR THIS TIME OF YEAR...WHICH WL ENHANCE LIFT AS MUCH OF THIS FA IS PLACED IN THE LEFT EXIT RGN. AFTER MORNING CLOUDS...EXPECT SOME PARTLY CLOUDY SKIES BOOSTING TEMPS THIS AFTERNOON ADDING TO INSTABILITY. BUMPED UP HIGHS TODAY ABOUT A CATEGORY. FOR TONIGHT...S/W ENERGY BEGINS TO EXIT OUR ERN FA TOWARD MIDNIGHT... ONLY TO BE REPLACED BY YET ANOTHER WAVE MOVG INTO OUR WEST LATE TONIGHT. INSTABILITY LOOKS TAPPED AFTER THE EVENING WAVE EXITS PER THE NAM40...BUT LIKELY POPS ARE STILL WARRANTED IN OUR FAR W LATE TONIGHT...THEN PROGRESSING EWD THRU THE FA FRIDAY MORNING. FINALLY FRI NIGHT THRU SAT EVENING...S/W RIDGING MOVES THRU THE CENTRAL PLAINS WHICH WL QUIET OUR WX DOWN. HOWEVER LATE SAT NIGHT... DECIDED TO ADD SOME SMALL POPS ATTM FOR STRONG WAA ALONG AND WEST OF THE JAMES RIVER VALLEY...AIDED BY ANOTHER POTENT S/W MOVG NEWD THRU THE WRN PLAINS. THIS S/W SHOULD AFFECT OUR AREA ON SUNDAY. && .AVIATION... MAIN AVIATION CONCERN TODAY WILL BE WITH THE THREAT FOR THUNDERSTORMS. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS MUCH THE AREA THIS MORNING. GENERALLY EXPECTING VFR THROUGH THE TAF PERIOD EXCEPT MVFR/IFR NEAR THUNDERSTORMS AND ERRATIC WINDS. SOME MVFR BR ALSO POSSIBLE THIS MORNING IN AREA FREE FROM THUNDERSTORMS. THUNDERSTORM ACTIVITY TO TAPER OFF THROUGH THE LATER MORNING HOURS...BUT ANOTHER ROUND OF THUNDERSTORMS WILL FIRE ACROSS CENTRAL SD LATE THIS AFTERNOON AND PROGRESS EAST INTO NW IA AND SW MN THIS EVENING. SOME OF THESE STORMS WILL BE SEVERE...PRODUCING LARGE HAIL AND STRONG WINDS. /LIEBL && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
Hazardous weather outlook, Jun 18, 5:27 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 527 AM CDT THU JUN 18 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-191200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 527 AM CDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... IN THE NEAR TERM EARLY THIS MORNING...A COMPLEX OF THUNDERSTORMS WITH A POTENTIAL FOR SEVERE WILL BE MOVING ACROSS AREAS SOUTH OF I 90. STRAIGHT LINE WINDS OF 60 MPH ARE POSSIBLE WITH THESE STORMS AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. LATER...A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS TOWARD EVENING AND THROUGH THE EVENING HOURS ALONG AND EAST OF A VERMILLION SOUTH DAKOTA TO SLAYTON MINNESOTA LINE. DUE TO A BOUNDARY WHICH IS ANTICIPATED TO BE MOVING SOUTHEAST DURING THAT TIME FRAME...TORNADOES ARE A THREAT AS WELL AS LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. FURTHER WEST...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS LATE TODAY AND THIS EVENING ALONG AND WEST OF A YANKTON...TO SIOUX FALLS TO MARSHALL MINNESOTA LINE. AT THIS TIME...LOW LEVEL CURVATURE DOES NOT LOOK TO BE AS STRONG IN THOSE AREAS...THUS THE PRIMARY THREAT WOULD BE LARGE HAIL AND STRONG WINDS. FLOODING... THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAIN FROM AROUND YANKTON AND POINTS EASTWARD EARLY TODAY. RAIN AMOUNTS OF AN INCH ARE POSSIBLE IN THE STRONGER CELLS IN ONLY 30 MINUTES. LATER TODAY...THUNDERSTORM DEVELOPMENT COULD PRODUCE HEAVY RAIN IN AREAS THIS EVENING ROUGHLY ALONG A YANKTON...TO SIOUX FALLS TO MARSHALL MINNESOTA LINE...AND POINTS EASTWARD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 5 TO 6 PM ALONG AND EAST OF A YANKTON...TO SIOUX FALLS TO MARSHALL MINNESOTA LINE. SPOTTER ACTIVATION WILL BE POSSIBLE WEST OF THAT LINE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 10:19 PM CDT | Flash Flood Warning | FSD | Plymouth, Woodbury | 70 min |
| Jun 18, 6:49 AM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Ida | 26 min |
| Jun 18, 7:16 AM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay | 29 min |
| Jun 17, 9:12 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Union, Yankton | 48 min |
| Jun 18, 3:58 AM CDT | Severe Thunderstorm Warning | FSD | Charles Mix | 32 min |
| Jun 18, 4:43 AM CDT | Severe Thunderstorm Warning | FSD | Bon Homme | 32 min |
| Jun 18, 5:14 AM CDT | Severe Thunderstorm Warning | FSD | Yankton | 31 min |
| Jun 18, 5:29 AM CDT | Severe Thunderstorm Warning | FSD | Clay | 31 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Severe Thunderstorm Warnings in South Dakota, 2009Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.